Florida, 2001

Tornado in Florida, March 4, 2001

March 4, 2001 · NWS JAX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 4, 2:30 AM EST, 5 hours 20 minutes earlier.

Area forecast discussion, Mar 4, 2:30 AM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 AM EST SUN MAR 4 2001

SURFACE LOW NEAR TUP WITH UPPER SHORT WAVE LIFTING NE ALONG THE MS
RIVER.  CONVECTION OVER SE GA AND NE FL BECOMING MORE E-W ORIENTED
AND WEAKENING AS LIGHTNING HAS DIMINISHED.  SQUALL LINE NEAR TLH
INTO THE GULF WILL BE MOVING ACROSS THE AREA TODAY AS COLD FRONT
NEAR MOB MOVES EAST.  WITH DRY SURGE ALOFT BEHIND CONVECTION AND
DAYTIME HEATING STORMS SHOULD BECOME STRONG AGAIN TODAY OVER MAINLY
THE SE HALF OF THE CWA.  WILL CONTINUE WITH LIKELY POPS TODAY FOR
ALL AREAS AS RAIN WONT END OVER NW CWA UNTIL LATE THIS MORNING.
WINDS WILL REMAIN STRONG INTO TUESDAY AS LOW INTENSIFIES OVER
MID-ATLANTIC STATES.  WIND ADVISORY MAY BE NEEDED FOR MONDAY.  MUCH
COLDER AIR STARTS MOVING INTO AREA TONIGHT WITH FREEZE STILL EXECTED
TUESDAY MORNING.

MARINE...WILL CONTINUE SCA FOR WATERS AS WINDS SHOULD REMAIN ABOVE
CRITERIA INTO TUESDAY.  GRAYS REEF NOW JUST REACHING 20 KNOTS.

FIRE...WILL GO WITH FIRE WEATHER WATCH MONDAY AFTERNOON AS RELATIVE
HUMIDITIES DROP TO AROUND 30 PERCENT WITH STRONG NW WINDS.

PRELIM
AMG 72/44/55/29 6200
SSI 78/45/58/32 7100
JAX 79/46/59/31 7100
GNV 80/48/60/31 8000 04

.JAX...
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BCH TO 60NM.
      FIRE WEATHER WATCH OKEFENOKEE MONDAY AFTERNOON.
.FL...SCA FERNANDINA BCH TO FLAGLER BCH TO 60NM.
      FIRE WEATHER WATCH NE FL MONDAY AFTERNOON.
MZ

In the hours before

Special weather statement, Mar 4, 7:08 AM EST, 42 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041800-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 AM EST SUN MAR 4 2001

...SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN FLORIDA UNTIL 11 AM...

A SQUALL LINE WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS AS IT
MOVES ACROSS NORTHEASTERN FLORIDA THIS MORNING AND EARLY AFTERNOON.

A COLD FRONT COULD ALSO TRIGGER A FEW SHOWERS AND THUNDERSTORMS AS IT
MOVES ACROSS THE SOUTHEAST GEORGIA/NORTHEAST FLORIDA AREA THIS
AFTERNOON.

THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS
AND HAIL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION
OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER
STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER
THREAT.

AS A RESULT OF THE POSSIBILITY OF SEVERE THUNDERSTORMS...STORM
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS 5MORNING AND EARLY
AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Marion

When
March 4, 7:50 AM EST
Where
Marion County, 5 mi NE of Ocala
Rating
F0
Path length
0.5 mi
Path width
50 yd
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
29.233, -82.067

Tornado was a weak FO, with some evidence of downburst. Damage was near Northeast 38th Street. Two homes with substantial roof damage, and 19 others with damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyThe tornado archive for Florida, 2001Warnings in Florida, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234095.